Alert archive / New York / Small Craft Advisories in 2022

Small Craft Advisory 116, NWS Buffalo, NY

December 13, 2022

NWS Buffalo, NY issued this small craft advisory at Dec 13, 2022, 3:36 AM EST. It took effect at Dec 13, 2022, 11:00 PM EST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Dec 13, 2022, 3:36 AM EST (08:36 UTC)
In effect from
Dec 13, 2022, 11:00 PM EST
Expired
Dec 14, 2022, 6:35 AM EST
In force
8 hr
Issued by
NWS Buffalo, NY

The text

As transmitted.

031 
WHUS71 KBUF 130836
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
336 AM EST Tue Dec 13 2022

LOZ043-044-131700-
/O.NEW.KBUF.SC.Y.0116.221214T0400Z-221214T1500Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
336 AM EST Tue Dec 13 2022

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO
10 AM EST WEDNESDAY...

* WHAT...Northeast winds 15 to 20 knots and waves 3 to 6 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to Mexico Bay.

* WHEN...From 11 PM this evening to 10 AM EST Wednesday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ042-131700-
/O.NEW.KBUF.SC.Y.0116.221214T0600Z-221214T1200Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
336 AM EST Tue Dec 13 2022

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 7 AM EST
WEDNESDAY...

* WHAT...Northeast winds of near 15 knots and waves 3 to 5 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...From 1 AM to 7 AM EST Wednesday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

JJR
5 follow-up statements
378 
WHUS71 KBUF 131510
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
1010 AM EST Tue Dec 13 2022

LOZ043-044-132345-
/O.CON.KBUF.SC.Y.0116.221214T0400Z-221214T1500Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
1010 AM EST Tue Dec 13 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 10 AM EST WEDNESDAY...

* WHAT...Northeast winds 15 to 20 knots and waves 3 to 6 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to Mexico Bay.

* WHEN...From 11 PM this evening to 10 AM EST Wednesday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ042-132345-
/O.CON.KBUF.SC.Y.0116.221214T0600Z-221214T1200Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
1010 AM EST Tue Dec 13 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM EST
WEDNESDAY...

* WHAT...Northeast winds of near 15 knots and waves 3 to 5 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...From 1 AM to 7 AM EST Wednesday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
477 
WHUS71 KBUF 132340
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
640 PM EST Tue Dec 13 2022

LOZ043-044-140930-
/O.CON.KBUF.SC.Y.0116.221214T0400Z-221214T1500Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
640 PM EST Tue Dec 13 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 10 AM EST WEDNESDAY...

* WHAT...North to northeast winds 15 to 25 knots and waves 3 to 5
  feet expected.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to Mexico Bay.

* WHEN...From 11 PM this evening to 10 AM EST Wednesday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ042-140930-
/O.CON.KBUF.SC.Y.0116.221214T0600Z-221214T1200Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
640 PM EST Tue Dec 13 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM EST
WEDNESDAY...

* WHAT...Northeast winds 15 to 20 knots and waves 3 to 5 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...From 1 AM to 7 AM EST Wednesday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Hitchcock
742 
WHUS71 KBUF 140549
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
1249 AM EST Wed Dec 14 2022

LOZ043-044-141400-
/O.CON.KBUF.SC.Y.0116.000000T0000Z-221214T1500Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
1249 AM EST Wed Dec 14 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WHAT...Northeast winds 15 to 25 knots and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to Mexico Bay.

* WHEN...Until 10 AM EST this morning.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ042-141200-
/O.CON.KBUF.SC.Y.0116.221214T0600Z-221214T1200Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
1249 AM EST Wed Dec 14 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS
MORNING...

* WHAT...Northeast winds 10 to 20 knots and waves 3 to 5 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...Until 7 AM EST this morning.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

JLA
302 
WHUS71 KBUF 140902
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
402 AM EST Wed Dec 14 2022

LEZ040-041-141830-
/O.NEW.KBUF.SC.Y.0117.221215T0900Z-221216T0000Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
402 AM EST Wed Dec 14 2022

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 7 PM EST
THURSDAY...

* WHAT...Southeast winds to 30 knots and waves 3 to 6 feet 
  expected.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...From 4 AM to 7 PM EST Thursday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ043-044-141500-
/O.CON.KBUF.SC.Y.0116.000000T0000Z-221214T1500Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
402 AM EST Wed Dec 14 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WHAT...Northeast winds 10 to 20 knots and waves 3 to 6 feet.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to Mexico Bay.

* WHEN...Until 10 AM EST this morning.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ042-141200-
/O.CON.KBUF.SC.Y.0116.000000T0000Z-221214T1200Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
402 AM EST Wed Dec 14 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS
MORNING...

* WHAT...Northeast winds 15 to 20 knots.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...Until 7 AM EST this morning.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
JLA
343 
WHUS71 KBUF 141135
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
635 AM EST Wed Dec 14 2022

LOZ042-141245-
/O.CAN.KBUF.SC.Y.0116.000000T0000Z-221214T1200Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
635 AM EST Wed Dec 14 2022

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

LOZ043-044-141245-
/O.CAN.KBUF.SC.Y.0116.000000T0000Z-221214T1500Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
635 AM EST Wed Dec 14 2022

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

LEZ040-041-141945-
/O.CON.KBUF.SC.Y.0117.221215T0900Z-221216T0000Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
635 AM EST Wed Dec 14 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 PM EST
THURSDAY...

* WHAT...Southeast winds to 30 knots and waves 3 to 6 feet 
  expected.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...From 4 AM to 7 PM EST Thursday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

JLA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Dec 13, 2:44 AM EST, 52 minutes earlier.

Area forecast discussion, Dec 13, 2:44 AM EST, 52 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
244 AM EST Tue Dec 13 2022

.SYNOPSIS...
High pressure centered to our north will build into our region
today. This will eventually help to scour out lingering low clouds
south of Lake Ontario this morning...with fair, dry, and seasonably
chilly weather otherwise expected to prevail through Wednesday. The
pattern will then turn much more active after that...with a storm
system expected to bring a wintry mix of precipitation to our area
Thursday into Friday...and a significant lake effect snow event then
likely following for the weekend.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
As of this writing...plenty of low clouds continue to hang tough
across much of the area from the western Finger Lakes westward. With
a weak northerly upslope flow remaining in place...these will only
slowly get scoured out this morning as high pressure and drier air
ridges into our region from the north. This said...still expect a
fair amount of sunshine to develop areawide by early this afternoon.
Otherwise the day will be seasonably chilly...with somewhat below
normal highs ranging from the mid-upper 20s across the North Country
to the lower to mid 30s south of Lake Ontario.

As we move into tonight...a weak surface trough attendant to stacked
low pressure over the Canadian Maritimes will slip south across our
area this evening. While any light precipitation associated with
this feature will remain east of our area...increasing low level
moisture and a reinvigorated northerly/northeasterly low level
upslope flow in its wake will likely lead to the redevelopment of
some lower clouds across the North Country during the evening...and
then south of Lake Ontario overnight. Otherwise we can expect
another dry and seasonably cold night...with lows ranging from 10 to
15 across the North Country to the upper teens and lower 20s south
of Lake Ontario.

On Wednesday...the axis of surface-based ridging will ever-so-
slowly drift east across New York State...while weak upper level
ridging noses eastward to far western New York. This will guarantee
continued fair dry weather. As for cloud cover...lingering low
clouds south of Lake Ontario during the morning should slowly break
up and/or retreat back toward the Lake Ontario shoreline as the day
progresses and the low level flow veers more easterly...though any
increase in sunshine stemming from this will likely be at least
somewhat tempered by high clouds arriving out ahead of the next
system during the afternoon. With regard to temperatures...these
will remain a bit below normal with highs ranging from the upper
20s/lower 30s across the North Country to the lower to mid 30s south
of Lake Ontario.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/...
A high amplitude, increasing blocked large scale pattern will emerge
this week. This pattern lead by substantial height falls now
underway across the western CONUS, eventually translating into an
expansive closed mid level circulation as the height fall center
moves into the Plains by mid week. The local area will be in a
position well downstream, with conditions marked by building high
pressure. This pattern will keep the area dry through Wednesday
night.

Ribbon of moist isentropic ascent will eventually develop within a
blossoming region of elevated warm air advection on the eastern
flank of the Plains closed low. This process initially driven by
increasing magnitude and depth of southwest flow aloft. Axis of
moist ascent arrives at the doorstep of western New York by early
Thursday, perhaps as early as very late Wednesday night. The general
forcing looks weak and there may still be some dry air in place
which will need to be overcome, but we should start to see the
leading edge of precipitation arrive into the area during this time
frame. The magnitude of elevated warm air advection and
corresponding below freezing near surface layer brings the potential
for some freezing rain as the precipitation begins.

There looks to be a very slow eastward drift of the occluding low
pressure system through the day Thursday into Thursday night. This
will place western and north central New York in a favorable area of
warm air advection aloft and ascent from the approaching occluded
frontal boundary. This will result in increasing precipitation
potential across the area with an area of widespread precipitation
developing through the day Thursday and into Thursday night.
Precipitation type will be tricky, especially during the daytime
hours of Thursday with marginal boundary layer temperatures. Thermal
profiles suggesting, at least for now, that this will be a mainly a
wet snow event for most of the area, with more rain likely along the
Lake Erie shoreline as warmer boundary layer temperatures sneak in
there. It is possible that more rain gets involved during the
daytime hours south of the NYS Thruway than the current forecast
indicates, with a much better chance for all snow north of the
Thruway. Loss of diurnal affects will bring a transition to all snow
by Thursday night.

Still early in the game, but looks like there could be the potential
for several inches of heavy wet snow for a good portion of the area,
especially for areas farther north like the Tug Hill and areas
closer to the Saint Lawrence River where there could be an even more
impactful snowfall.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
A mix of rain and higher elevation accumulating heavy wet snow
continues to close out the work week. Confidence continues to
increase that this coastal system will be followed by the
potential for an impactful lake effect snow event this weekend,
mainly E and NE of the Lakes. The details...

Strengthening coastal low will move from just E of Jersey Friday
morning to southern New England Friday evening. This will continue
to throw deeper Atlantic moisture back westward across the area,
especially from the Finger Lakes eastward. P-type will continue to
be an issue. However, it will likely stay cold enough across the
higher terrain for p-type to remain an accumulating wet snow
(especially E of Lake Ontario), while lower elevations go over to a
mix of rain and snow or just plain rain during the late morning and
afternoon hours limiting accums there. Expect highs in the mid 30s
higher terrain and upper 30s lower elevations.

Coastal low will continue to strengthen as it moves slowly NE across
eastern New England Friday night, before moving NNE through far
eastern Maine on Saturday. Colder air will get drawn into the region
Friday night in the wake of an occluded FROPA with any precipitation
going over to all snow across western and northcentral NY. Airmass
aloft then grows cold enough aloft to support a lake response
starting late Friday night with lake effect snow expected to begin
off the E/NE end of Lake Erie. Meanwhile widespread synoptic snows
associated with the coastal low continue east of Lake Ontario.

Although synoptic precip east of Lake Ontario pulls northeast of the
area Saturday, mid and upper level cyclonic flow and deeper synoptic
moisture will remain in place through this weekend, which will only
further support the development of potentially heavy lake effect
snow downwind of the Lakes. ***At this time*** the overall flow
looks to average 250-260 degrees Saturday through Sunday, directing
lake effect plumes E/ENE of the Lakes through much of the weekend.
That said, the mid and upper level low is not in the ideal
climatological position with it being centered over the upper Great
Lakes on Saturday. Would like to see it displaced further north,
however still looks favorable synoptically. Upstream lake
connections will also play important roles. In addition, the center
of the upper low will drift east through the weekend with several
shortwaves pinwheeling through the main upper trough that will
likely both enhance lake snows from time to time, but also disrupt
wind flow at times causing the bands to temporarily shift. This
could limit accumulations in any one location at least providing
some breaks in the activity. Upper level low slowly shifts east to
just north of the area Sunday before shifting east across New
England Sunday night. This will veer boundary layer flow some with
lake snows shifting more due east of Lakes Sunday night. High
pressure, drier air and increased shear will start to build in for
the start of the new work week which should start to weaken lake
snows on Monday. All of this said, timing and location of the LE
snows will continue to be refined as we get closer to the actual
start of the event, especially as higher res model data starts to be
included.

Otherwise, high temperatures Saturday and Monday will be in the
upper 20s to low 30s across the higher terrain with mid 30s
elsewhere. Sunday will be the coldest day with highs mid to upper
20s higher terrain and low 30s across the lower elevations.

&&

.AVIATION /08Z TUESDAY THROUGH SATURDAY/...
As of this writing...plenty of low (mainly MVFR level) ceilings
continue to hang tough across much of the area south of Lake
Ontario. With a weak northerly upslope flow remaining in place...
these will only slowly get scoured out this morning as high pressure
and drier air ridges into our region from the north. Outside of
these lingering low clouds...unlimited VFR conditions are expected
today.

Tonight a weak surface trough will cross the area during the
evening...with increasing low level moisture and a strengthening
northerly upslope flow in its wake likely leading to the
redevelopment of some lower MVFR ceilings across the North Country
during the evening...and then south of Lake Ontario overnight.

Outlook...

Wednesday...MVFR in lower clouds south of Lake Ontario improving to
VFR...otherwise VFR.
Thursday and Friday...Restrictions likely in mixed precipitation.
Saturday...Restrictions developing east and northeast of Lake Erie
and Lake Ontario in lake effect snow.

&&

.MARINE...
High pressure ridging southward across our region will keep a modest
(general 5-10 knot) flow in place across the Lower Great Lakes
today...with northeasterlies prevailing on Lake Erie and northerlies
to northwesterlies the rule on Lake Ontario. A weak secondary trough
will then cross the area this evening and lead to freshening
northerlies to northeasterlies on both lakes tonight... with winds
increasing enough on Lake Ontario to warrant a brief Small Craft
Advisory along the south shore of the lake overnight and early
Wednesday...when the flow will weaken again and become more
easterly.

Sprawling low pressure over the Plains States will then move towards
the region Wednesday night and Thursday...along with an occluded
front. This will result in the easterly to southeasterly winds
ramping up to 20-25 knots...and likely necessitating another round
of Small Craft Advisories.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...Small Craft Advisory from 1 AM to 7 AM EST Wednesday for
         LOZ042.
         Small Craft Advisory from 11 PM this evening to 10 AM EST
         Wednesday for LOZ043-044.

&&

SYNOPSIS...JJR/RSH
NEAR TERM...JJR
SHORT TERM...TMA
LONG TERM...JM
AVIATION...JJR
MARINE...JJR
Hazardous weather outlook, Dec 12, 2:59 PM EST, 12 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
259 PM EST Mon Dec 12 2022

NYZ003>005-013-014-132000-
Monroe-Wayne-Northern Cayuga-Livingston-Ontario-
259 PM EST Mon Dec 12 2022

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

A storm system moving out of the Plains has the potential to bring
a variety of wintry precipitation Thursday into Friday. Most of the
precipitation should fall as snow, but some rain, sleet or freezing
rain may also mix it. Several inches of snowfall is possible along
with minor ice accumulations.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ001-002-010-011-132000-
Niagara-Orleans-Northern Erie-Genesee-
259 PM EST Mon Dec 12 2022

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

A storm system moving out of the Plains has the potential to bring
a variety of wintry precipitation Thursday into Friday. Most of the
precipitation should fall as snow, but some rain, sleet or freezing
rain may also mix it. Several inches of heavy wet snow is possible
along with minor ice accumulations.

There is the potential for significant lake effect snow this
weekend. There is still considerable uncertainty in the exact
placement of the lake effect bands and amounts, but it is possible
there will be periods of heavy snow across the Niagara Frontier,
including the Buffalo metro area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ012-019>021-085-132000-
Wyoming-Chautauqua-Cattaraugus-Allegany-Southern Erie-
259 PM EST Mon Dec 12 2022

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

A storm system moving out of the Plains has the potential to bring
a variety of wintry precipitation Thursday into Friday. Most of the
precipitation should fall as snow, but some rain, sleet or freezing
rain may also mix it. Several inches of heavy wet snow is possible
along with minor ice accumulations.

There is the potential for significant lake effect snow this
weekend. There is still considerable uncertainty in the exact
placement of the lake effect bands and amounts, but it is possible
there will be periods of heavy snow across southern Erie and Wyoming
counties, as well as the western Southern Tier.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ006>008-132000-
Oswego-Jefferson-Lewis-
259 PM EST Mon Dec 12 2022

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

A storm system moving out of the Plains has the potential to bring
a variety of wintry precipitation Thursday into Friday. Most of the
precipitation should fall as snow, but some rain, sleet or freezing
rain may also mix it. Several inches of heavy wet snow is possible
along with minor ice accumulations.

There is the potential for significant lake effect snow this weekend.
There is still considerable uncertainty in the exact placement of
the lake effect bands and amounts, but it is possible there will be
periods of heavy snow across the eastern Lake Ontario region,
including the city of Watertown.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-LOZ030-SLZ022-024-132000-
Upper Niagara River and Buffalo Harbor-Lower Niagara River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
259 PM EST Mon Dec 12 2022

This Hazardous Weather Outlook is for portions of Lake Erie, Lake
Ontario and Saint Lawrence River.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ040-041-LOZ042>045-062>065-132000-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
259 PM EST Mon Dec 12 2022

This Hazardous Weather Outlook is for portions of Lake Erie and Lake
Ontario.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 13, 3:37 PM ESTWinter Storm WatchBUFJefferson, Lewis, Oswego24 hr

Nearby

Small Craft Advisories in New York, 2022Every small craft advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.